Aa
Aa
A
A
A
Close
1479078 tn?1329363783

6 year opiate addiction

Hello everyone my name is Kim and i am detoxing from a 6 year addiction to vicodin oxy norco. I quit the pills on September 23rd and went to a outpatient methodone clinic where they tapered me off in 21 days. my last dose of 5mg was on october 13th so it has been 5 days with nothing. My question is im still not feelimg that great and i am wondering when if ever i will start to feel somewhat human. I am currently attending NA meetings daily. I just feel like i will never feel well enough to function. Still getting the ocasional chills and sweats, feel like i wanna crawl out of my skin still, no sleep in the last 72 hours muscle aches getting slightly better, have bad RLS. i literally feel like i am battling a demon. Am I crazy? Any suggestions would be greatly appreciated. Thanks Kim
4 Responses
1479078 tn?1329363783
also i have been sneezing like crazy and my mouth is watering???
1396756 tn?1283523477
there isnt much u can do at this point except wait it out...wen im feelin like that i take HOT HOT showers. Thats the only thing that makes me feel a lil better.
1462531 tn?1287846753
Hi Kim. I am not exactly sure how long your withdrawls will last but I know exactly how you are feeling. I went to the Methadone clinic for arounnd a year. I started on 20 mgs and within 4 months the Doctors had me on 135mgs. Wow I could barely stay awake. Not cool. I tapered down to about 7mgs. I initially posted that I had came off around 20mgs but my fiancee reminded me that our taper was down to 7mgs so I thought that the withdrawls would be farely easy. Boy was I wrong. Stayed really sick for about a month and a half and still took another 7 to 8 months to start feeling like myself again. So the withdrawls you are describing I am familiar with but the quick program that you chose was a very smart choice. You should be feeling like yourself very soon. Just keep up the good work! Methadone has such a strong half life. Its definetly EVIL. For some though it is a wise decision but from personal experience its not for me. Good Luck On A Speedy Recovery!  We are all rooting for you Kimbo.


                                                                 sky_is_the_limit  
417564 tn?1287982827
Kim, I completely understand where you are coming from and I battle those same demons.  Until you arrive at this point, there is no way to ever know how challenging this addiction is.  The mental and emotional anguish are some of the worst symptoms of withdrawals...the wondering if you will ever be normal again.  Everything you are feeling is totally normal and it should get a little better each day.  It sounds like you made the best decision possible by using methadone on such a short-term because it is a beast for sure to detox from.  My fiance and I were on methadone for 11 months and we tapered from 135mg. down to 7mg. over 7 months, then jumped off.  It was ruthless at times but we made it.  I wish that could be the happy ending of our story but that was 2.5 years ago and since then, we have relapsed (like 95%) - so please continue your aftercare and keep your guard up because once the withdrawals are over, the challenge still exists.  

If you would like to check out my journal entry regarding detoxing from methadone there are some good remedies that will help to alleviate some of your symptoms.

Continue to post as this is a great source of support and encouragement and provides you with an outlet for your feelings.

Best of luck to you...you are doing great and have already come so far, hang in there and it will keep getting better "one day at a time".

Peace
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.